Kentucky, 2002

Flood in Kentucky, November 12 to 13, 2002

November 12 to 13, 2002 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 12, 1:00 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 12, 1:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST TUE NOV 12 2002

LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE SLOW TO BUILD INTO THE
AREA. 12Z TUE UA RUNS SHOW 500MB TROUGH BISECTING FA. THE BNA AND
ILX 12Z TUE UA SOUNDINGS SHOW STRONG INVERSION AROUND 850 MB.

THE INVERSION WILL HOLD SC DECK OVER MOST OF THE FA THROUGHOUT THE
DAY. CLOUDS SHOULD SLOWLY ADVECT EAST AS TROUGH ROTATES THROUGH THIS
AFTERNOON. NUMERICAL GUIDANCE SEEMS TO BE TOO OPTIMISTIC ON CLEARING
OUT SC. IN CONTRAST...THE 12Z ETA TIME HEIGHT CROSS SECTIONS
INDICATE CLOUDS REMAINING OVER PAH THROUGH 00Z. WILL CLEAR SKIES IN
EXTREME EASTERN FA THIS EVENING. OTHERWISE...WILL MAINTAIN CLEAR
SKIES TIL WED NIGHT AND WILL BRING IN HIGH CLOUDS. THE NEXT SYSTEM
REMAINS ON TRACK WITH CURRENT FORECAST AND WILL MAINTAIN LOW POPS
THURSDAY NIGHT AS THE CLIPPER SYSTEM OVERTAKES THE AREA. WILL
INCREASE CLOUDS FOR FRIDAY AND THE WEEKEND AS UPPER LEVEL SHORT WAVE
SLOW TO DEPART. 12Z AVN HINTS AT LINGERING PRECIP WELL INTO THE
WEEKEND. WILL NOT BUY INTO THIS AT THIS TIME.

WITH NW FLOW OVER THE AREA WILL NOT OPT FOR MAJOR REBOUND IN TEMPS
WED AS ADVERTISED BY FWC BUT RETURN FLOW AHEAD OF NEXT SYSTEM SHOULD
WARM THINGS UP CONSIDERABLY BY THURSDAY AND WILL LEAN TOWARD FWC
THEN. EXPECT MUCH COLDER TEMPS THIS WEEKEND AS COLDER AIR FILTERS
INTO THE REGION IN COLD FRONTS WAKE. HOWEVER...WILL LEAN TO THE WARM
SIDE OF MEX AS IT HAS BEEN TOO COOL IN THE PAST ON SIMILAR SCENARIOS.

.PAH...NONE.

KH
Hazardous weather outlook, Nov 12, 4:50 AM CST, 8 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CST TUE NOV 12 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
November 12, 1:00 PM CST to November 13, 11:00 AM CST
Where
Muhlenberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

The Green River rose slightly above flood stage at the Paradise Fossil Plant, causing only minor flooding of rural bottomland. The river crested at 380.34 feet, just above the flood stage of 380 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323089.